Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 55, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 1, 2000, 1:35 PM MDT for Chaves County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 1, 2000, 1:35 PM MDT (19:35 UTC)
- Expired
- Jul 1, 2000, 2:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 120 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 011938 COR SVRABQ NMC005-012015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 135 PM MDT SAT JUL 1 2000...CORRECTED TO ADD STORM MOTION. THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 215 PM MDT * AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHWESTERN CHAVES COUNTY...ABOUT 15 MILES MILES NORTH OF DUNKEN. THIS STORM IS OVER THE UPPER REACHES OF THE RIO FELIX AND IS MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT RURAL AREAS OF SOUTHWEST CHAVES COUNTY. HIGHS WINDS AND LARGE HAIL WITH THUNDERSTORMS CAN SPREAD QUICKLY ACROSS OPEN RANGELAND. MOVE TO PROTECTED AREAS WHEN YOU SEE BLOWING DUST...SUDDEN WIND AND LIGHTNING CHANGES...OR THE ARRIVAL OF HAIL. HEAVY RA>INS FROM THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOODING IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. LAT...LON 3308 10511 3291 10513 3281 10431 3320 10452 KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:53 AM MDT, 9 hours 42 minutes earlier.
Area forecast discussion, Jul 1, 3:53 AM MDT, 9 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 353 AM MDT SAT JUL 1 2000 A MINI-MCS IS BRINGING MODERATE TO HEAVY RAINFALL TO ROOSEVELT AND EASTERN CHAVES COUNTY AS OF THIS WRITING. MOIST PLUME STILL COVERS MUCH OF THE FORECAST AREA...WITH PREDAWN THUNDERSTORMS SHOWING THE EVIDENCE OF CONTINUED LIFT AND INSTABILITY. ANOTHER ACTIVE ROUND OF THUNDERSTORMS EXPECTED ACROSS MUCH OF THE AREA LATER TODAY THANKS TO PERSISTENT MOISTURE SUPPLY NEAR THE SURFACE. THUNDERSTORMS SHOULD BE MOST NUMEROUS AND ACTIVE NEAR THE CENTRAL AND WESTCENTRAL MOUNTAINS THIS AFTERNOON AND EVENING. A TREND TOWARDS FEWER THUNDERSTORMS WITH DAYTIME TEMPERATURES NEAR TO A LITTLE ABOVE SEASONAL AVERAGES SHOULD CHARACTERIZE THE WEATHER FOR THE PERIOD FROM SUNDAY THROUGH WEDNESDAY AS A WARM UPPER HIGH SHOULD LIMIT THUNDERSTORM ACTIVITY. ABQ BB 089/064 094/065 095 38221 SAF BB 086/056 090/056 091 38221 TCC BB 091/065 096/067 097 38211 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:12 PM MDT | Flash Flood Warning | ABQ | Chaves | 108 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.